MAUDE Adverse Event Report: K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04014DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital disposed of device.
 
Event or Problem Description
It was reported that the thread of an ozark self-starting variable screw stripped during insertion intra-operatively.The procedure was completed successfully by replacing the screw.No adverse consequences nor surgical delay were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was discarded by customer after the case and was not returned.Device and complaint history records could not be reviewed as a valid lot number was not provided and could not be obtained.It was reported that a portion of the threading of the screw had stripped off from the main body.It was further reported that the screw may have been over angulated and contacting the plate during insertion.The fragment was removed, and the procedure was completed successfully with a different screw.No patient harm occurred.The ozark surgical technique and device ifu were reviewed:¿ note: do not over angulate screws beyond their indicated limit, doing so could result in the inability to lock the cover.Once the screw hole is prepared and the appropriately sized screw is selected, screws can be inserted into the plate using the size 10 tapered driver or the size 10 threaded driver." the most likely cause of the event was determined to be the reported over angulation of the screw during insertion.Over angulation of screw can damage screws, plate, and/or securing mechanism of plate.

Brand Name
SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12677426
Report Number3004774118-2021-00322
Device Sequence Number4212512
Product Code KWQ
UDI-Device Identifier10888857393363
UDI-Public10888857393363
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04014DA
Device Catalogue Number8801-04014DA
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown